Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 24, 2020, 4:45 PM EDT for 7 counties in Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2020, 4:45 PM EDT (20:45 UTC)
- Expired
- Oct 24, 2020, 5:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Chattahoochee County, GA, Harris County, GA, Marion County, GA, Muscogee County, GA, Stewart County, GA, Talbot County, GA, Webster County, GA
The radar
The Maxwell AFB radar (KMXX), 104 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WWUS82 KFFC 242045
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Sat Oct 24 2020
GAZ069-078-079-089>091-102-103-242115-
Chattahoochee GA-Harris GA-Stewart GA-Marion GA-Upson GA-Webster GA-
Talbot GA-Muscogee GA-
445 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...HARRIS...
STEWART...MARION...WESTERN UPSON...WEBSTER...TALBOT AND MUSCOGEE
COUNTIES UNTIL 515 PM EDT...
At 443 PM EDT...a line of strong thunderstorms was along a line
extending from Waverly Hall to near Sanford...and moving northeast at
25 mph.
HAZARD...Heavy rain...up to 40 mph wind and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Lumpkin, Buena Vista, Hamilton, Talbotton, Cusseta,
Preston, Richland, Pine Mountain, Waverly Hall, Woodland, Junction
City, Geneva, Fort Benning/lawson Army Air Fld, North Fort Benning,
Weston, Upatoi, Brantley, Seminole and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3195 8496 3198 8496 3198 8503 3218 8501
3226 8489 3232 8500 3242 8496 3245 8499
3287 8496 3282 8435 3264 8437 3261 8441
3256 8441 3256 8444 3254 8445 3248 8441
3239 8439 3223 8443 3195 8445 3193 8492
TIME...MOT...LOC 2043Z 213DEG 23KT 3271 8476 3202 8492
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 24, 3:35 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 24, 3:35 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 335 PM EDT Sat Oct 24 2020 .SHORT TERM /Tonight through Sunday Night/... As expected surface cold front has essentially washed out. Area of showers and thunderstorms moving into western portions of the forecast area this afternoon associated with the short wave and its surface reflection will steadily advance across the forecast area overnight. Instability and shear remain fairly limited and chances for severe thunderstorms appears to remain minimal. With the slow progression of the precipitation across the area, localized heavy rainfall is possible, however, widespread flood threat is expected to remain minimal as well. Some lingering precipitation across mainly the eastern half of the area tomorrow as atmosphere remains moist and over-running sets up as surface high pressure builds in from the northeast. 20 .LONG TERM /Monday through Saturday/... While guidance is in decent agreement with the evolution of the majority of the midweek system, they diverge more late Thurs into Friday and the Euro now has the slower progression with the upper trough and also holds onto it longer as a cutoff low. The main forecast concern though remains with how much rainfall and shower/storm potential the area has for Wed/Thurs as the Gulf tropical remnants gets phased in with the amplifying trough to the west. Raised some pops accordingly given more consensus in this period. Overall QPF has the storm total highest axis shifted somewhat farther north than before and decently higher in the NE CWA. For now have 3 to 3.5 inches in parts of north and west GA with 4 to 5 inches in the NE mtns. Previous discussion follows... Baker Previous... LONG TERM /Sunday Night through Friday/... Unsettled weather will prevail for much of next week. Models continue to diverge beginning late Wednesday/early Thursday with the end of the week system(s). Will continue to use the blend for these periods. Weak high pressure down the spine of the Appalachians will continue Sunday night into Monday. A front will begin to approach the Lower Mississippi River Valley on Tuesday, but models are not progging a big southern push. The front eventually stretches more E-W and becomes stationary over northern portions of the state by the middle of the week. Models begin to diverge significantly in the mid levels and at the surface. Both models have an upper low moving across the southern states for the latter half of the week, but the 12Z ECMWF is much faster and stronger with the mid level system than the 00Z GFS. The 00Z GFS has weaker open wave moving across which is slower than the 12Z ECMWF. Regardless, SW flow aloft and at the surface will allow for deep moisture to surge northward from the GOMEX Wednesday through the end of the week...maybe in combination with a potential tropical wave/disturbance. This could lead to some heavy rain ahead of the frontal system. THe deep moisture should get scoured out by a frontal boundary late Thursday/Friday, depending upon the model of choice. Drier air will settle behind the surface front during the first part of the weekend. NListemaa && .AVIATION... 18Z Update... Mainly VFR conditions expected outside of heavier showers and thunderstorms this afternoon. Will see scattered to widespread precipitation spreading into the area through the afternoon and working eastward across the area through the evening. Ceilings and visibilities decrease through the evening becoming IFR or lower most areas by 04-06Z. Some improvement to MVFR conditions most areas by 16-18Z tomorrow. Winds will be somewhat variable in direction, but should favor east to southeast, and generally light, 6kt or less. //ATL Confidence...18Z Update... Medium confidence on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 63 75 61 73 / 70 30 20 10 Atlanta 63 75 62 74 / 70 20 10 10 Blairsville 58 71 57 70 / 60 30 20 10 Cartersville 62 76 62 77 / 60 20 10 10 Columbus 65 79 64 81 / 60 10 5 5 Gainesville 62 73 61 71 / 70 30 20 10 Macon 64 79 62 81 / 70 20 10 5 Rome 61 76 62 77 / 50 20 10 10 Peachtree City 63 76 62 76 / 70 10 10 5 Vidalia 67 81 66 82 / 40 30 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Baker AVIATION...20
Hazardous weather outlook, Oct 24, 11:23 AM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1123 AM EDT Sat Oct 24 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1123 AM EDT Sat Oct 24 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible over portions of north and central Georgia through tonight. The main hazards will be occasional lightning and locally heavy rainfall. Gusty winds will also be possible with any stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible mainly across eastern portions of the outlook area on Sunday. The greatest threat with any thunderstorms that develop will be gusty winds and lightning. While there is only a slight chance of showers and storms on Tuesday, chances will be increasing for more widespread activity Wednesday through early Friday as a low pressure system approaches from the west. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 24, 4:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
445 PM EDT Sat Oct 24 2020
GAZ069-078-079-089>091-102-103-242115-
Chattahoochee GA-Harris GA-Stewart GA-Marion GA-Upson GA-Webster GA-
Talbot GA-Muscogee GA-
445 PM EDT Sat Oct 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...HARRIS...
STEWART...MARION...WESTERN UPSON...WEBSTER...TALBOT AND MUSCOGEE
COUNTIES UNTIL 515 PM EDT...
At 443 PM EDT...a line of strong thunderstorms was along a line
extending from Waverly Hall to near Sanford...and moving northeast at
25 mph.
HAZARD...Heavy rain...up to 40 mph wind and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Lumpkin, Buena Vista, Hamilton, Talbotton, Cusseta,
Preston, Richland, Pine Mountain, Waverly Hall, Woodland, Junction
City, Geneva, Fort Benning/lawson Army Air Fld, North Fort Benning,
Weston, Upatoi, Brantley, Seminole and Shiloh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3195 8496 3198 8496 3198 8503 3218 8501
3226 8489 3232 8500 3242 8496 3245 8499
3287 8496 3282 8435 3264 8437 3261 8441
3256 8441 3256 8444 3254 8445 3248 8441
3239 8439 3223 8443 3195 8445 3193 8492
TIME...MOT...LOC 2043Z 213DEG 23KT 3271 8476 3202 8492
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 6:23 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 22 min |
| Oct 24, 6:28 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton | 32 min |
| Oct 24, 6:53 PM EDT | Special Weather Statement | FFC | Banks | 37 min |
| Oct 24, 7:22 PM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Oct 24, 7:32 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett | 6 hr |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.